MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD PET SYRINGES 3/10ML 12.7MM X 29G; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD PET SYRINGES 3/10ML 12.7MM X 29G; PISTON SYRINGE
Model Number 323000
Medical Device Problem Codes Break (1069); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.Address information was not able to be obtained, therefore, (b)(6) was used as a place holder.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd pet syringes 3/10ml 12.7mm x 29g, a plunger was found broken and non sterile.The following information was provided by the initial reporter: batch#: 1102439, material#: 323000.It was reported that there was a broken plunger rod and cap.The syringe was not used and was received broken out of the package.The inner package (bag) and outer packaging (box) showed no signs of damage.Product has been saved if needed.
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned several images of a vet syringe.The thumb press has been broken off the end of the plunger.Additionally, the plunger cap has been broken, with cracks and shards missing from its surface.A review of the device history record was completed for batch # 1102439 all inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the images received, bd was able to confirm the customer¿s indicated failure of a damaged plunger cap.Based on the images received, bd was able to confirm the customer¿s indicated failure of a broken plunger rod.Root cause for this defect cannot be determined.
 
Event or Problem Description
It was reported while using bd pet syringes 3/10ml 12.7mm x 29g a plunger was found broken and non sterile.The following information was provided by the initial reporter: batch# 1102439 material# 323000.It was reported that there was a broken plunger rod and cap.The syringe was not used and was received broken out of the package.The inner package (bag) and outer packaging (box) showed no signs of damage.Product has been saved if needed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 2022-feb-07.H6: investigation summary a vet syringe from lot#: 1102439 was returned.The provided syringe exhibited the same condition observed in the photos initially provided.Customer returned several images of a vet syringe.The thumb press has been broken off the end of the plunger.Additionally, the plunger cap has been broken, with cracks and shards missing from its surface.A review of the device history record was completed for batch#: 1102439 all inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the images received, bd was able to confirm the customer¿s indicated failure of a broken plunger rod.Root cause for this defect cannot be determined.
 
Event or Problem Description
It was reported while using bd pet syringes 3/10ml 12.7mm x 29g a plunger was found broken and non sterile.The following information was provided by the initial reporter: batch#: 1102439, material#: 323000.It was reported that there was a broken plunger rod and cap.The syringe was not used and was received broken out of the package.The inner package (bag) and outer packaging (box) showed no signs of damage.Product has been saved if needed.

Brand Name
BD PET SYRINGES 3/10ML 12.7MM X 29G
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13359759
Report Number1920898-2022-00039
Device Sequence Number1647493
Product Code FMF
UDI-Device Identifier00382903230006
UDI-Public00382903230006
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Model Number323000
Device Catalogue Number323000
Device Lot Number1102439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer02/11/2022
03/16/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date02/25/2022
03/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown